MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINN MAR +4 10D 32IDX52OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS

DEPUY ORTHOPAEDICS INC US PINN MAR +4 10D 32IDX52OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Model Number 1219-32-152
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Naturally Worn (2988)
Health Effect - Clinical Codes Pain (1994); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 05/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #: (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Primary total hip replacement.Liner component has too much debris after 3 years and 6 months of implantation.Doi: (b)(6) 2016, dor: (b)(6) 2020, unk hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: b5.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
1.Kindly provide implants product and lot code details of (b)(6) 2016 event.Ref: 1219-32-152 lot: c52640.2.Affected side of the hip? right side 3.Please confirm lot 1219-32-152 lot: 52640 was the replacement of pinnacle marathon polyethylene acetabular liner +4 10 degree 28 mm id 44mm od, that is not correct, ref:1219-32-152 lot: hm0230 was the replacement of ref: 1219-32-152 lot: c52640.In any moment of this event marathon polyethylene acetabular liner +4 10 degree 28mmid 44mmod was used.4.Kindly confirm how many liners were involved since quantity involved and quantity to be replace were answered 2.Two involved and two replaced: liner and femoral head 5.Kindly provide what was the implanted liner and explanted liner since event description mentioned pinn mar +4 10d 28idx44od while the ip reported pinn mar +4 10d 32idx52od.Ref:1219-32-152 lot: hm0230 was the replacement of ref: 1219-32-152 lot: c52640.6.Product details of the explanted head.Biolox delta ceramic femoral head +5.0 32mm dia 12/14 taper (ref: 1365-32-320 lot: 8234446) due to the nature of the reported event, and in accordance with our procedures, we are required to request the following information to assist in the investigation.Please could you let me know if any/none of this information is available: - radiographs/x-ray films please provide all x-rays relevant to the reported event for example - pre-operative, post primary, pre-revision and intervening time points.Attached document patient demographics the following are the types of patient demographics we require: - - relevant comorbidities, date of implantation, date of revision, operative side, age at the time of the procedure, weight, height, and activity level.Date of implantation: (b)(6) 2016.Date of revision: (b)(6) 2020.Operative side: right.Age at the time of the first procedure: 41 years old.Age at the time of the revision procedure: 45 years old.Weight: 82kg.Dob: (b)(6) 1975.Excerpts from the clinical correspondence: please provide all correspondence relevant to the reported event for example: onset of symptoms, trauma, other devices, leg length discrepancy, gait patterns, medical investigations or any other issues the complainant feels important.Waiting that surgeon provide us that information.Implant insertion op notes: please provide all notes relevant to the reported event for example: reason for implant insertion, device labels, surgery report, physiotherapy report, early falls and/or dislocations.Waiting that surgeon provide us that information.Device labels (document attached).Implant removal op notes: please provide all notes relevant to the reported event for example: reason for revision, surgeon report and product and lot codes of devices remaining in situ.Waiting that surgeon provide us that information.Product and lot codes devices remaining in situ: ref:1217-22-052 lot: 8342051 (pinnacle porocoat acetabular shell sector 52mm od) ref: 1570-01-135 lot: 710338 (summit femoral stem 12/14 taper tapered w/porocoat size 7 std)".
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary - no device associated with this report was received for examination.Visual examination of the provided x-ray images found evidence of a disassociation event.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Device history lot - no anomalies or deviations were found in the search.Corrected: a2 (dob).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H6 health effect - clinical code: appropriate term / code not available (e2402) used to capture the joint injury (e20).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Visual examination of the provided x-ray images found evidence of a disassociation event.

Brand Name
PINN MAR +4 10D 32IDX52OD
Common Device Name
PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key12067266
Report Number1818910-2021-13583
Device Sequence Number4111214
Product Code LPH
UDI-Device Identifier10603295014058
UDI-Public10603295014058
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K072963
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer,foreign,health profe
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 06/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model Number1219-32-152
Device Catalogue Number121932152
Device Lot NumberC52640
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/02/2021
Supplement Date Received by Manufacturer06/24/2021
06/30/2021
07/21/2021
08/23/2021
Initial Report FDA Received Date06/25/2021
Supplement Report FDA Received Date06/28/2021
07/13/2021
07/28/2021
08/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELTA CER HEAD 12/14 32MM +5; PINN MAR +4 10D 32IDX52OD; PINNACLE SECTOR II CUP 52MM; SUMMIT POR TAPER SZ7 STD OFF; UNKNOWN HIP FEMORAL HEAD; PINN MAR +4 10D 32IDX52OD; UNKNOWN HIP FEMORAL HEAD
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR
Patient Weight82